Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 17, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 8, 2011, 4:00 PM CST for Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2011, 4:00 PM CST (22:00 UTC)
- Expired
- Mar 8, 2011, 4:45 PM CST
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 4:30 PM CST | TSTM WND DMG | 3 Nw Folsom, LA | LARGE TREE DOWNED NEAR ST.TAMMANY-TANGIPAHOA PARISH LINE NEAR HIGHWAY 40. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 1:08 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 461 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
800 WUUS54 KLIX 082200 SVRLIX LAC103-105-117-082245- /O.NEW.KLIX.SV.W.0017.110308T2200Z-110308T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 PM CST TUE MAR 8 2011 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA... CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA... WASHINGTON PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITIES OF...FRANKLINTON...BOGALUSA... * UNTIL 445 PM CST * AT 357 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES WEST OF ENON...OR 7 MILES SOUTHEAST OF AMITE...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED PARISHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. && LAT...LON 3101 8996 3079 8982 3055 9045 3071 9054 TIME...MOT...LOC 2200Z 243DEG 30KT 3067 9040 $$ 95/DM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:28 PM CST, 32 minutes earlier.
Area forecast discussion, Mar 8, 3:28 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
328 PM CST TUE MAR 8 2011
.SHORT TERM...
A HIGHLY SHEARED AND UNSTABLE ENVIRONMENT HAD DEVELOPED ACROSS THE
REGION THIS AFTERNOON...AS A WARM FRONTAL BOUNDARY SURGED
NORTHWARD THROUGH THE CWA. SOME INCREASED LOW LEVEL HELICITY HAS
BEEN NOTED ALONG THE FRONTAL BOUNDARY ACROSS THE NORTHERN THIRD OF
THE CWA. THE 18Z SOUNDING ALSO DEPICTED THIS...WITH SRH VALUES
RUNNING ABOVE 400M2/S2. THE MAIN FACTOR THAT MAY INHIBIT SURFACE
BASED CONVECTION IS A CONTINUING LOW LEVEL INVERSION. HOWEVER...AS
WARMTH AND MOISTURE CONTINUE TO STREAM INTO THE REGION...THIS LOW
LEVEL INVERSION WILL ERODE ALLOWING FOR SURFACE BASED CONVECTION.
MODEL SOUNDINGS INDICATE THAT A STRONGLY SHEARED ENVIRONMENT WILL
CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS THE ENTIRE REGION.
ADDITIONALLY...AS THE UPPER LEVEL TROUGH AXIS APPROACHES...LAPSE
RATES WILL BECOME MORE FAVORABLE WHICH WILL LEAD TO INCREASED
CHANCES FOR HAIL AND DAMAGING WIND EVENTS. THE SEVERE THREAT WILL
CONTINUE THROUGH THE EARLY MORNING HOURS...WITH THE THREAT
DIMINISHING OVER THE NORTHERN AND WESTERN ZONES AROUND DAYBREAK.
BY NOON...THE SEVERE THREAT SHOULD MOSTLY BE CONFINED TO THE MS
COAST AND LOWER PLAQUEMINES PARISH.
HEAVY RAINFALL WILL ALSO BE A LARGE THREAT TONIGHT AND
TOMORROW. THE MAIN CONCERN IS WITH THUNDERSTORMS THAT REPEATEDLY
REDEVELOP OVER THE SAME AREA IN A SHORT PERIOD OF TIME. HOURLY
RAINFALL RATES OF UP TO 3 INCHES PER HOUR WILL BE POSSIBLE IN
THESE AREAS. OVERALL...RAINFALL TOTALS OF UP TO 5 TO 7 INCHES IN
LOCALIZED AREAS WILL BE CONCERN...WITH GENERAL RAINFALL TOTALS OF
3 TO 5 INCHES EXPECTED. RECENT RAINFALL IN THE AREA...HAS LED TO
ALREADY SATURATED GROUND AND HIGHER RIVER LEVELS. THIS ADDITIONAL
RAINFALL WILL QUICKLY RUN OFF INTO TRIBUTARIES...LEADING TO
FLOODING RISKS FOR TONIGHT AND TOMORROW. HAVE KEPT A FLASH FLOOD
WATCH IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH TOMORROW TO
REFLECT THIS HEAVY RAIN CONCERN.
CONDITIONS WILL RAPIDLY IMPROVE LATE TOMORROW AFTERNOON AND INTO
TOMORROW NIGHT...AS THE MAIN UPPER LEVEL TROUGH AXIS PULLS TO THE
EAST. STRONG NEGATIVE VORTICITY ADVECTION IN THE WAKE OF THE
TROUGH WILL LEAD TO INCREASED UPPER LEVEL SUBSIDENCE AND RAPIDLY
CLEARING SKIES. IN THE LOW LEVELS...STRONG COLD AIR ADVECTION WILL
TAKE HOLD OF THE AREA. DAYTIME HIGHS BY THURSDAY WILL BE A GOOD 10
DEGREES BELOW NORMAL.
.LONG TERM...
HEADING INTO THE WEEKEND AND EARLY NEXT WEEK...A MUCH MORE BENIGN
WEATHER PATTERN IS EXPECTED TO TAKE HOLD OF THE GULF SOUTH. IN THE
UPPER LEVELS...A MORE ZONAL FLOW PATTERN WILL SET UP. THIS WILL
ALLOW FOR A GRADUAL MODERATION IN TEMPERATURES FRIDAY AND
SATURDAY...WITH MORE NORMAL TEMPERATURES EXPECTED FOR THE WEEKEND
AND EARLY NEXT WEEK. IN THE LOW LEVELS...A STRONG SURFACE RIDGE
WILL BE CENTERED OVER THE AREA...RESULTING IN CONTINUED CLEAR
SKIES AND LOWER HUMIDITIES.
THERE IS SOME DISAGREEMENT ON THE TIMING OF A FAST MOVING WEAK
UPPER LEVEL LOW THAT SHOULD AFFECT THE AREA MONDAY INTO TUESDAY.
THE EURO IS A BIT SLOWER AND A BIT STRONGER THAN THE GFS WITH THIS
SYSTEM. AT THIS TIME...HAVE LEANED TOWARD THE GFS SOLUTION...WITH
ONLY A SLIGHT CHANCE OF POPS OVER NORTHERN ZONES NOTED IN THE
FORECAST FOR MONDAY.
&&
.AVIATION...
UNSETTLED WEATHER WILL CONTINUE TO IMPACT THE TERMINALS THROUGH
THE FORECAST PERIOD. EXPECT STRONG SOUTHERLY WINDS OF UP TO 20
KNOTS...LOW CEILINGS...AND SCATTERED CONVECTION TO BE THE RULE
THROUGH AT LEAST 18Z. EXPECT MVFR AND IFR CEILINGS AT ALL OF THE
TERMINALS...WITH POSSIBLY LOWER CEILINGS DURING PERIODS OF STRONG
CONVECTION. WINDS COULD ALSO GUST TO 35+ KNOTS WITH THIS STRONGER
CONVECTION. VISIBILITIES WILL ALSO BE REDUCED TO POSSIBLY LIFR
CONDITIONS WHEN STRONG CONVECTION IMPACTS ANY TERMINALS.
HOWEVER...PREVAILING VISIBILITIES WILL REMAIN IN THE VFR RANGE. 32
&&
.MARINE...
STRONG GRADIENT FLOW ASSOCIATED WITH A STRONG AREA OF LOW PRESSURE
CURRENTLY MOVING FROM THE SOUTHERN PLAINS INTO THE OZARKS WILL
KEEP WINDS ELEVATED THROUGH THE OVERNIGHT HOURS.
ADDITIONALLY...LONG FETCH ACROSS THE GULF OF MEXICO...COMBINED
WITH WIND WAVES WILL LEAD TO SEAS OF UP TO 8 FEET OVER THE COASTAL
WATERS. HAVE KEPT UP THE SMALL CRAFT ADVISORIES FOR ALL OF THE
COASTAL WATERS AND TIDAL LAKES THROUGH THE OVERNIGHT HOURS. THERE
MAY BE A BRIEF LULL IN THE IMMEDIATE VICINITY OF THE FRONT DURING
THE DAY TOMORROW...BUT AT MOST WINDS WILL DROP INTO EXERCISE
CAUTION RANGE. HOWEVER...AS THE COLDER AIRMASS IN THE WAKE OF THE
FRONT OVERSPREADS THE TIDAL LAKES AND COASTAL WATERS...STRONGER
BOUNDARY LAYER WINDS WILL BE MIXED DOWN TO THE SURFACE. THESE
WINDS WILL LEAD TO ANOTHER ROUND OF SMALL CRAFT ADVISORIES FOR
TOMORROW NIGHT AND THURSDAY. HIGH PRESSURE WILL THEN QUICKLY
SETTLE OVER THE AREA THURSDAY NIGHT AND REMAIN IN PLACE THROUGH
THE WEEKEND...WITH LIGHTER WINDS AND CALMER SEAS. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 61 76 41 65 / 100 60 0 0
BTR 65 78 44 67 / 90 60 0 0
ASD 64 78 44 67 / 90 70 0 0
MSY 66 78 48 67 / 90 70 0 0
GPT 64 76 45 68 / 80 80 0 0
PQL 63 76 44 67 / 80 80 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 6 PM TUESDAY TO 6 PM WEDNESDAY FOR THE
FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH FROM 6 PM TUESDAY TO 6 PM WEDNESDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&
32Hazardous weather outlook, Mar 8, 3:53 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 353 PM CST TUE MAR 8 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-092200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 353 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS... ONGOING SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG OR SEVERE. THERE IS A MODERATE RISK OF SEVERE WEATHER...MAINLY OVERNIGHT TONIGHT AND THROUGH WEDNESDAY MORNING FOR AREAS THAT ARE GENERALLY NORTH OF A LINE FROM LIVONIA TO HAMMOND TO POPLARVILLE. ELSEWHERE...THERE IS A SLIGHT RISK OF SEVERE WEATHER DURING THE SAME TIME PERIOD. THE MAIN SEVERE WEATHER THREATS WILL BE STRONG AND DAMAGING WIND GUSTS AND ISOLATED TORNADOES. HEAVY RAINFALL... WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED THROUGH WEDNESDAY AFTERNOON. ISOLATED AMOUNTS OF 5 TO 7 INCHES WILL BE POSSIBLE. SOME STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF AROUND TWO INCHES PER HOUR. THESE HIGH RAINFALL RATES COULD RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY IN LOW LYING AREAS AND IN AREAS OF POOR DRAINAGE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA FROM 6PM THIS EVENING THROUGH 6PM WEDNESDAY. RIVER FLOODING... FLOOD WARNINGS ARE IN EFFECT FOR THE TANGIPAHOA RIVER NEAR ROBERT AND FOR THE PEARL RIVER NEAR BOGALUSA AND NEAR PEARL RIVER. WITH ADDITIONAL HEAVY RAINFALL EXPECTED TONIGHT...RISES ARE EXPECTED ON MOST AREA RIVERS AND ADDITIONAL FLOOD WARNINGS MAY BE NECESSARY DEPENDING ON WHERE THE HEAVIEST RAIN FALLS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH AT LEAST MIDNIGHT TONIGHT FOR ALL OF THE COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI DUE TO STRONG WINDS AND HAZARDOUS SEAS. THE SMALL CRAFT ADVISORY EXTENDS THROUGH 6PM WEDNESDAY FOR THE OPEN GULF WATERS AS WELL AS CHANDELEUR AND BRETON SOUNDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS... THUNDERSTORM ACTIVITY WILL TAPER OFF FROM WEST TO EAST AS A COLD FRONT MOVES THROUGH THE AREA WEDNESDAY. SOME OF THE THUNDERSTORMS WEDNESDAY MORNING MAY BE SEVERE AND PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES. HEAVY RAINFALL... THE THREAT OF HEAVY RAINFALL WILL CONTINUE WEDNESDAY...PRIMARILY DURING THE MORNING HOURS. STORM TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WITH ISOLATED FOUR TO SIX INCH AMOUNTS WILL BE POSSIBLE BY THE END OF THE DAY WEDNESDAY. MARINE... A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE GULF COASTAL WATERS AS WELL AS CHANDELEUR AND BRETON SOUNDS THROUGH 6PM WEDNESDAY FOR STRONG WINDS AND HAZARDOUS SEAS IN ADVANCE OF A COLD FRONT. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN OVERNIGHT WEDNESDAY NIGHT AND INTO THURSDAY FOR THE GULF COASTAL WATERS AS WELL AS THE TIDAL LAKES IN THE WAKE OF THE FRONT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT AND WEDNESDAY MORNING.
In the hours before
Special weather statement, Mar 8, 12:39 PM CST, 3 hours 21 minutes before
LAZ034>036-046>048-081930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1239 PM CST TUE MAR 8 2011 ...THUNDERSTORM PRODUCING HEAVY RAINFALL MOVING NORTHEAST AFFECTING IBERVILLE...POINTE COUPEE...EAST FELICIANA...EAST BATON ROUGE...WEST BATON ROUGE...AND WEST FELICIANA PARISHES... AT 1234 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF PLAQUEMINE...OR ABOUT 3 MILES SOUTHEAST OF RAMAH...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GROSSE TETE...MARINGOUIN...BRUSLY...LIVONIA...ERWINVILLE...PORT ALLEN... BATON ROUGE AIRPORT...NEW ROADS...BAKER...ZACHARY...ST. FRANCISVILLE...SLAUGHTER...PRIDE...WAKEFIELD AND JACKSON THE PRIMARY THREAT FROM THIS STORM IS LOCALLY HEAVY RAINFALL. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 95/DM
Special weather statement, Mar 8, 1:44 PM CST, 2 hours 16 minutes before
LAZ036-037-046>048-050-082030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 144 PM CST TUE MAR 8 2011 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING IBERVILLE PARISH... EAST FELICIANA PARISH...LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH...WEST BATON ROUGE PARISH... AT 142 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR OAK HILLS PLACE...OR ABOUT OVER GARDERE... MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PORT ALLEN...WESTMINSTER...BATON ROUGE...BATON ROUGE AIRPORT...BAKER... DENHAM SPRINGS...ZACHARY...WALKER...GREENWELL SPRING...WATSON... SLAUGHTER...PRIDE...MONTPELIER AND CLINTON THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO ACT QUICKLY IF A WARNING IS ISSUED. 95/DM
Local storm report, Mar 8, 2:08 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FUNNEL CLOUD GROSSE TETE 30.41N 91.44W
03/08/2011 IBERVILLE LA EMERGENCY MNGR
REPORTED JUST ABOVE TREE TOP LEVEL IN THE MCBAY
NEIGHBORHOOD.
&&
PGRIGSBYSpecial weather statement, Mar 8, 2:46 PM CST, 1 hour 14 minutes before
LAZ037-038-050-082130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 246 PM CST TUE MAR 8 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING LIVINGSTON PARISH...TANGIPAHOA PARISH...ST. HELENA PARISH... AT 243 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 14 MILES SOUTHWEST OF GREENSBURG...OR ABOUT 8 MILES WEST OF MONTPELIER...MOVING NORTHEAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...MONTPELIER...DARLINGTON...GREENSBURG...AMITE...ROSELAND... EASLEYVILLE...WILMER...TANGIPAHOA AND KENTWOOD THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. 95/DM
Special weather statement, Mar 8, 3:30 PM CST, 30 minutes before
LAZ037>039-MSZ069>071-082230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 PM CST TUE MAR 8 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WASHINGTON PARISH...TANGIPAHOA PARISH...ST. HELENA PARISH...PIKE COUNTY...WALTHALL COUNTY...AMITE COUNTY... AT 324 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 8 MILES NORTHEAST OF GREENSBURG...OR ABOUT 3 MILES WEST OF TANGIPAHOA...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...KENTWOOD...OSYKA...MOUNT HERMAN...MAGNOLIA...MCCOMB... SUMMIT...TYLERTOWN AND SALEM THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO ACT QUICKLY IF A WARNING IS ISSUED. 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:41 AM CST | River Flood Warning | LIX | Saint Tammany, Washington | 18 days |
| Mar 8, 9:48 AM CST | River Flood Warning | LIX | Saint Tammany | 19 days |
| Mar 8, 10:00 AM CST | River Flood Warning | LIX | Tangipahoa | 5 days |
| Mar 8, 1:02 PM CST | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 43 min |
| Mar 8, 2:56 PM CST | Tornado Warning | LIX | Saint Helena, Tangipahoa, Washington | 34 min |
| Mar 8, 4:27 PM CST | Flash Flood Warning | LIX | Saint Helena, Tangipahoa, Washington | 3 hr |
| Mar 8, 4:37 PM CST | Tornado Warning | LIX | Tangipahoa, Washington | 19 min |
| Mar 8, 4:49 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 56 min |
| Mar 8, 5:28 PM CST | Tornado Warning | LIX | Washington | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.